Talk

Advanced search

Mumsnetters aren't necessarily qualified to help if your child is unwell. If you have any serious medical concerns, we would urge you to consult your GP.

What do I do ? Dd tells me of apparent suicide attempt 4 days after

(42 Posts)
felttippens Mon 20-Jul-15 23:20:57

I recieved a text from the next room tonight from dd saying "I took all of my medication"

She is on 20mg of fluoxetine due to severe anxiety and depression

She has actually seemed very well for at least 3 months

She says she's not sure why she did it but doesn't feel that way now

Her 'usual' self harm is cutting which she hasn't done for a while

I'm really thrown as I wouldn't consider her in a very low period as she's socialising a bit , chatting etc

Usually when she's low she locks herself away
Man anyone advise

I will be ringing her psychologist in the morning
I

CamelHump Mon 20-Jul-15 23:29:44

Message withdrawn at poster's request.

Theoldcauliflower Mon 20-Jul-15 23:34:43

How many has she taken? If it's a lot I would get her checked by a doctor!
Poor love how old is she?

felttippens Mon 20-Jul-15 23:41:05

She is a month off 16

When she was prescribed it and was self harming and talking about suicude her 'team' advised she be in charge of Meds as 'if she really wanted to di she could by other means very easily '

felttippens Mon 20-Jul-15 23:43:24

She says she has taken 24 days worth of , sorry I said 20mg earlier it's actually 30 mg - 20mg in tablet form tipped up with 10mg of liquid fluoxetine

If she had told me she had just taken it I would have taken It as an emergency but she says she feels fine altho felt very ill afterwards but it was 4/5 days ago

My head is in a spin I had no idea she still felt suicidal

ImperialBlether Mon 20-Jul-15 23:44:59

Well, that was useful of them, ffs!

There is a connection between fluoxetine and suicide. It's the only time in my life I've thought of killing myself and I did some research on it. It's usually the very early days, though, where there's a risk.

How many has she taken?

felttippens Mon 20-Jul-15 23:46:48

She said she'd only had the new prescription 4 days when she did it which would make it 24 days

She started on 10mg and has built up to 30mg

ImperialBlether Mon 20-Jul-15 23:47:41

I would definitely call the out of hours people and tell them. That's a hell of a lot of tablets.

Call them now. It's a serious amount of tablets.

ImperialBlether Mon 20-Jul-15 23:48:53

You'll notice that on a hospital ward patients are not given responsibility for a month's supply of tablets - those people who said that she should have responsibility are very wrong, imo.

catlass Mon 20-Jul-15 23:49:40

Are you sure on when she took them? Might be worth a trip to A+E. Sorry she is feeling so ill, hope you're all ok.

ColdMeatPlatter Mon 20-Jul-15 23:50:08

I agree she needs medical attention after ingesting that amount of tablets asap. thanks

LondonRocks Mon 20-Jul-15 23:50:16

Give them a call. Just in case.

Sorry you're all going through this flowers

happygirl87 Mon 20-Jul-15 23:51:12

I'd call as well. Same as Imperial, it made me feel that way for the first time and that side effect is much more common in young people. Maybe it's to do with the slowly increasing dose, if she's just got her new prescription? flowers for you both

felttippens Mon 20-Jul-15 23:52:28

She seems fine today , we've been out for tea - yeaterday she was our and about with her boyfriend

I should add ive just returned from a three night break from my anniversary , she said she did it before I went away but didn't tell me
As didn't want me to not go and spoil it

Italiangreyhound Mon 20-Jul-15 23:54:03

So very sorry for you but glad she is OK and glad she told you.

Have you spoken to this charity?

www.papyrus-uk.org/

Thinking of you, both.

felttippens Mon 20-Jul-15 23:55:06

Her new prescription was second month of the 30mg dose

ImperialBlether Mon 20-Jul-15 23:55:18

OP I don't think you can afford to put this off. Phone up and speak to someone from the medical profession who can give you proper advice. I wouldn't want to go to sleep tonight knowing she's done that.

felttippens Mon 20-Jul-15 23:57:54

Ive lived through her being so depressed she didn't shower, eat , drink, talk to anyone , leave her room, attend school , interact with anyone , cut herself regularly

Fast forward the last three months she's been stable, started at a special school for anxious children and built up to attending full time, has a boyfriend, has bouts of seeming cheerful and interacting with the family, taking care of herself

And now this

Which seems to be in past tense

My head is in a spin

LondonRocks Mon 20-Jul-15 23:57:58

Just call. I agree with Imperial. You're taking the time to MN, so please make a call. It's horrifying, actually.

felttippens Tue 21-Jul-15 00:00:58

Please see post above my instinct is that she hasn't - the time she says she did was at least five days ago and she is functioning completely normally / better than ever

I'm taking it as cry for help that she's not good and I will call her psychologist first thing in morning to arrange emergency appointment

ImperialBlether Tue 21-Jul-15 00:01:33

This is from www.drugs.com:

If you take more Fluoxetine than you should
•If you take too many capsules, go to your nearest hospital emergency department (or casualty) or tell your doctor straight away
•Take the pack of Fluoxetine with you if you can
•Symptoms of overdose include nausea, vomiting, seizures, heart problems (like irregular heart beat and cardiac arrest), lung problems and change in mental condition ranging from agitation to coma.

ImperialBlether Tue 21-Jul-15 00:03:10

The other thing is that she needs to recognise the seriousness of what she's done. If you do wait (and I can see why you'd want to) then that teaches her a very bad lesson, don't you think?

There has to be a respect for these very powerful drugs and an acceptance of what will happen if you take too many.

felttippens Tue 21-Jul-15 00:03:32

She doesn't have any of those symptoms

ImperialBlether Tue 21-Jul-15 00:03:49

We're all sympathetic to you, you know. You are in a dreadful situation.

flowers

ImperialBlether Tue 21-Jul-15 00:04:50

Just do this for us, even if you think there's nothing wrong. We're all mums here and we would be as worried as you.

Phone 101 and speak to them now. Tell them what you've told us. Ask for their advice.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now